MAUDE Adverse Event Report: SHIRAKAWA OLYMPUS CO., LTD. AIR/WATER VALVE

SHIRAKAWA OLYMPUS CO., LTD. AIR/WATER VALVE
Model Number MAJ-1444
Medical Device Problem Code Device Reprocessing Problem (1091)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/09/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
While in discussions with the customer, he noted that about 50 ccs of a red liquid and a brown linear object came out from the tip.The customer did confirm that the most recent patient had no signs of infection.According to the physician who uses this product most often, he felt that it had been difficult to send water through for a ¿long time¿.Reportedly, there were ¿times when the condition was good and times when it was bad.¿ further inquiry revealed that after the case, the air/water channel cleaning adapter had not been used, and the solution was immediately brought to the sink and delivered with the injection tube.The customer went on to note that since it was troublesome to remove the balloon, the balloon channel may not be aspirated during the process.No cleaning brush was used during this process.No water or air supply inspection was performed after the case, and it is unclear whether the button had been replaced during the inspection or not.The device has not been returned for evaluation.If additional information becomes available prior to the conclusion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
The customer reported that while his medical staff was washing after an eus-fna test, a thin red object came out from the tip of his olympus air/water value.Reportedly, after that, a red-brown object appeared also.As this was discovered following the completion of the procedure, this event had no impact on the patient of this case.While performing diligence concerning this event, it became clear that the user facility had been insufficiently reprocessing some of their olympus devices.This report is 6 of 14 being submitted to capture the series of insufficiently reprocessed devices by the same user facility.For the related files, please see reports with patient identifiers: (b)(6).
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation and device evaluation.The device was returned to olympus for inspection, and the customer's complaint was not confirmed.No abnormalities were found.The device history record was unable to be reviewed for this device since the lot number was not provided.However, olympus only releases products to market that meet all manufacturing specifications and final product release criteria.Based on the results of the investigation the specific cause of the phenomenon was not established at this time.The occurrence of the reported problem can be prevented by adhering to the instructions for use (ifu) which states the following: ¿warning: suction or insufflation boutons, which are suspected to be abnormal, are not only not functioning normally, the device may be damaged or the patient or surgeon may be injured.¿ olympus will continue to monitor field performance for this device.

Brand Name
AIR/WATER VALVE
Common Device Name
AIR/WATER VALVE
Manufacturer (Section D)
SHIRAKAWA OLYMPUS CO., LTD.
3-1 okamiyama
odakura, nishigo-mura,
nishishirakawa-gun, fukushima 961-8 061
JA  961-8061
Manufacturer (Section G)
SHIRAKAWA OLYMPUS CO., LTD.
3-1 okamiyama
odakura, nishigo-mura,
nishishirakawa-gun, fukushima
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key17623324
Report Number3002808148-2023-08947
Device Sequence Number20653782
Product Code ODG
UDI-Device Identifier04953170355929
UDI-Public04953170355929
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K051645
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 10/06/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberMAJ-1444
Device Lot Number¿¿
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/09/2023
Supplement Date Received by Manufacturer10/02/2023
Initial Report FDA Received Date08/25/2023
Supplement Report FDA Received Date10/06/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown